off

March 15, 2010

5 weeks off.

I think.

Time has gone blurry…

I did previously write a longish, fairly competent post about this on my iphone and then the crappy wordpress app failed to save my words, and it was definitely not pressed.

The official WordPress app is useless.

I came off Prozac 5 weeks ago. Roughly. Accidentally. Ran out of meds, and after 3 days without felt pretty good, so continued to stay off.

Too bitter to rewrite the long, decent post about, so for now, let me bullet you up.

  • Week 1 – Feeling good.
  • Week 2 – Getting some weird head flashes. Otherwise good.
  • Week 3 – Headflashes turn into electro-head mincing machine, get pseudo flu, feel crappy for 3 days, have headache from hell, blows over, and settles into fairly constant tiredness, headflashes and odd feeling in head, worse when tired or stressed.
  • Week 4 – As above, but start feeling a little low.
  • Week 5 – Lowness begins to increase. Starting to think depression is taking over.

To summarise. Prozac was keeping depression at bay, but not other problems I have, such as anxiety (all kinds of that), anger issues, mood swings, stress issues and general hatred of humankind.

However, when you have all that stuff going on, not having to deal with depression as well is kind of helpful.

I am trying to hold out some hope that I am still in withdrawal phase, and will finally emerge, happy and smiling, but cannot remember ever being happy and smiling prior to prozac, so chances are slim I feel.

How long should I wait to see if this new depression is withdrawal, or just my life forever?

a) you shouldn’t, you crazy bastard. Take the meds now before you screw your newfound ‘almost like a normal person’ life up for good.

b) 2 weeks.

c) 1 month

d) as long as it takes, or until I kill myself. (possibly two answers there…)

6 Responses to “off”

  1. Jesspurrr Says:

    I just foiund this on NetDoctor. Don’t know how reliable they are, though:
    “You should avoid suddenly stopping this medicine, as suddenly stopping SSRIs can cause symptoms such as headache, nausea, pins and needles, dizziness and anxiety. Withdrawal symptoms are temporary and are not due to addiction or dependence on the medicine. They are rare with fluoxetine, because it remains in your blood for a few weeks after you stop taking it, and its blood level naturally decreases slowly over time. However, you should follow the instructions given by your doctor or pharmacist when it is time to stop treatment”.
    Oh and then this:

    http://depression.about.com/od/copingskills/tp/withdrawal.htm

  2. arifaery Says:

    Hey, wanted to see how you are doing. Especially since this is the last post you’ve posted in a while. Getting off meds…dangerous. Even if they don’t make your moods wacky, the withdrawals can be really bad (speaking from experience). I hope you’re doing okay.

  3. doyourememberthattime Says:

    please speak to your dr/pysch/cpm who ever you see. i know a life on meds can seem bleak, but life wihtut could be worse. don’t try to do this alone, get some professional advice & please take care.

    http://doyourememberthattime.wordpress.com

  4. darkentries Says:

    For some reason I’m not getting comment notifications so didn’t realise anyone had commented here. Thanks for the concern and thoughts. I did go back on meds quite soon after this post and was back to my usual reasonably rational self quite quickly. Obviously cold turkey is as stupid as everyone said it was. Next time I attempt to go drug free I’ll do it more sensibly and advise any prozac takers to do the same. It’s not worth it people!

  5. dame Says:

    darkness, it’s good to see you’re still sending an occasional update out into the big, bold blogosphere. took me a bit to find ya after a long departure. hope all is well, mister. take care.

  6. Gledwood Says:

    weird head flashes could be a number of things: what do you mean?

    it’s been ages since you posted; post some more!


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

%d bloggers like this: